Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Springfield, MO

May 13, 20094 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2009, 10:44 PM CDT for 4 counties in Missouri. It was in force for 91 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 10:44 PM CDT (03:44 UTC)
Expired
May 14, 2009, 12:15 AM CDT
In force
91 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barry County, MO, Christian County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 11:08 PM CDTTSTM WND DMGPurdy, MOREPORTS OF STRUCTURAL DAMAGE TO A MOBILHOME IN TOWN.
May 13, 11:20 PM CDTTSTM WND DMG5 Ese Rogersville, MOMANY TREE LIMBS DOWN WITH TREE DEBRIS ON U HIGHWAY.
May 13, 11:20 PM CDTTSTM WND DMGPurdy, MO*** 1 INJ *** TRAILER HOME DESTROYED WITH ONE PERSON INJURED
May 13, 11:22 PM CDTHAIL 0.5Crane, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 9:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.5
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 140344
SVRSGF
MOC009-043-209-213-140515-
/O.NEW.KSGF.SV.W.0151.090514T0344Z-090514T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1215 AM CDT.

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
  FREMONT HILLS TO CRANE TO 10 MILES NORTH OF MONETT...MOVING
  SOUTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHEATON BY 1050 PM CDT.
  MONETT BY 1055 PM CDT.
  PURDY AND NIXA BY 1100 PM CDT.
  WASHBURN...EXETER AND OZARK BY 1105 PM CDT.
  SELIGMAN...CASSVILLE AND HIGHLANDVILLE BY 1110 PM CDT.
  SPARTA BY 1115 PM CDT.

THE TOWNS OF RIDGLEY...BOAZ...HURLEY...FREMONT HILLS...BUTTERFIELD...
WAYNE...PLEASANT RIDGE...MCDOWELL...SPOKANE AND SELMORE ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3649 9407 3693 9407 3692 9362 3710 9361
      3709 9290 3682 9292 3680 9278 3650 9278
TIME...MOT...LOC 0345Z 295DEG 33KT 3723 9330 3697 9357
          3705 9396

$$

CRAMER
5 follow-up statements
000 
WWUS53 KSGF 140419
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 PM CDT WED MAY 13 2009

MOC009-043-209-213-140515-
/O.CON.KSGF.SV.W.0151.000000T0000Z-090514T0515Z/
STONE MO-CHRISTIAN MO-BARRY MO-TANEY MO-
1119 PM CDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BARRY...CHRISTIAN...STONE AND TANEY COUNTIES...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO ELSEY TO
WASHBURN...MOVING SOUTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPARTA...SELIGMAN AND GALENA BY 1125 PM CDT.
  REEDS SPRING BY 1135 PM CDT.
  WEST BRANSON BY 1140 PM CDT.
  KIMBERLING CITY AND INDIAN POINT BY 1145 PM CDT.
  ROCKAWAY BEACH AND MERRIAM WOODS BY 1150 PM CDT.
  TANEYVILLE...HOLLISTER AND FORSYTH BY 1155 PM CDT.

THE TOWNS OF SPOKANE...CHRISTIAN CENTER...SHELL KNOB...OLDFIELD...
ELKHEAD...CHESTNUTRIDGE...CAPE FAIR...BRUNER...KELTNER AND EAGLE ROCK
ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3649 9407 3693 9407 3692 9362 3710 9361
      3709 9290 3682 9292 3680 9278 3650 9278
TIME...MOT...LOC 0419Z 295DEG 33KT 3708 9302 3680 9354
          3654 9400

$$

GAGAN
000 
WWUS53 KSGF 140430
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT WED MAY 13 2009

MOC009-043-209-213-140515-
/O.CON.KSGF.SV.W.0151.000000T0000Z-090514T0515Z/
STONE MO-CHRISTIAN MO-BARRY MO-TANEY MO-
1130 PM CDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BARRY...CHRISTIAN...STONE AND TANEY COUNTIES...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKHEAD TO
CHESTNUTRIDGE TO GALENA TO WHEELERVILLE TO SHELL KNOB TO SELIGMAN...
MOVING SOUTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GALENA BY 1140 PM CDT.
  REEDS SPRING BY 1150 PM CDT.
  TANEYVILLE AND KIMBERLING CITY BY 1155 PM CDT.
  WEST BRANSON AND INDIAN POINT BY MIDNIGHT CDT.
  ROCKAWAY BEACH AND MERRIAM WOODS BY 1205 AM CDT.
  FORSYTH BY 1210 AM CDT.

THE TOWNS OF SHELL KNOB...KELTNER...GOLDEN...GARRISON...CAPE FAIR...
BRADLEYVILLE...LAMPE...BROWNBRANCH...BLUE EYE AND WALNUT SHADE ARE IN
THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. AT 1110 PM CDT... 
LOCAL LAW ENFORCEMENT REPORTED THAT A HOUSE WAS DAMAGED IN THE TOWN 
OF PURDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

WHILE NOT IMMEDIATELY LIKELY...SEVERE THUNDERSTORMS ARE CAPABLE OF 
PRODUCING A TORNADO. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3649 9407 3693 9407 3692 9362 3710 9361
      3709 9290 3682 9292 3680 9278 3650 9278
TIME...MOT...LOC 0429Z 295DEG 33KT 3703 9294 3684 9317
          3685 9343 3684 9368 3661 9368 3650 9393

$$

GAGAN
000 
WWUS53 KSGF 140440
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT WED MAY 13 2009

MOC009-043-209-213-140515-
/O.CON.KSGF.SV.W.0151.000000T0000Z-090514T0515Z/
STONE MO-CHRISTIAN MO-BARRY MO-TANEY MO-
1140 PM CDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BARRY...CHRISTIAN...STONE AND TANEY COUNTIES...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ELKHEAD TO GARRISON TO SPOKANE TO WHEELERVILLE TO GOLDEN TO 7 MILES
SOUTHWEST OF EAGLE ROCK...MOVING SOUTHEAST AT 40 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TANEYVILLE...REEDS SPRING AND KIMBERLING CITY BY 1155 PM CDT.
  WEST BRANSON...MERRIAM WOODS AND INDIAN POINT BY MIDNIGHT CDT.
  ROCKAWAY BEACH BY 1205 AM CDT.
  FORSYTH BY 1210 AM CDT.
  HOLLISTER AND BRANSON BY 1215 AM CDT.

THE TOWNS OF CAPE FAIR...LAMPE...BRADLEYVILLE...BROWNBRANCH...BLUE
EYE...WALNUT SHADE...SILVER DOLLAR CITY...TABLE ROCK...KISSEE MILLS
AND EDGEWATER BEACH ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE STORMS HAVE A HISTORY OF PROCUDING WIND GUSTS IN EXCESS OF 60 
MPH AND WIND DAMAGE IN THE TOWN OF PURDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3649 9407 3693 9407 3692 9362 3710 9361
      3709 9290 3682 9292 3680 9278 3650 9278
TIME...MOT...LOC 0440Z 295DEG 33KT 3698 9282 3679 9305
          3680 9331 3679 9356 3656 9357 3646 9382

$$

GAGAN
000 
WWUS53 KSGF 140448
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CDT WED MAY 13 2009

MOC009-043-209-213-140515-
/O.CON.KSGF.SV.W.0151.000000T0000Z-090514T0515Z/
STONE MO-CHRISTIAN MO-BARRY MO-TANEY MO-
1148 PM CDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CHRISTIAN...SOUTHEASTERN BARRY...STONE AND TANEY COUNTIES...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
ELKHEAD TO TANEYVILLE TO CHESTNUTRIDGE TO CAPE FAIR TO 6 MILES WEST
OF LAMPE TO 7 MILES SOUTH OF EAGLE ROCK...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TANEYVILLE AND KIMBERLING CITY BY 1155 PM CDT.
  WEST BRANSON...MERRIAM WOODS AND INDIAN POINT BY MIDNIGHT CDT.
  ROCKAWAY BEACH BY 1205 AM CDT.
  FORSYTH BY 1210 AM CDT.
  HOLLISTER AND BRANSON BY 1215 AM CDT.

THE TOWNS OF LAMPE...WALNUT SHADE...BROWNBRANCH...BLUE EYE...SILVER
DOLLAR CITY...TABLE ROCK...KISSEE MILLS...POWERSITE...OZARK BEACH AND
RIDGEDALE ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60 
MPH. IN ADDITION...A HOUSE WAS DAMAGED EARLIER IN THE TOWN OF PURDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3661 9405 3674 9371 3692 9362 3702 9361
      3708 9290 3681 9291 3680 9278 3650 9278
      3649 9407
TIME...MOT...LOC 0448Z 295DEG 33KT 3694 9274 3676 9297
          3677 9323 3676 9348 3653 9349 3643 9374

$$

GAGAN
000 
WWUS53 KSGF 140509
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 AM CDT THU MAY 14 2009

MOC009-140520-
/O.CAN.KSGF.SV.W.0151.000000T0000Z-090514T0515Z/
BARRY MO-
1209 AM CDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3659 9359 3679 9343 3698 9335 3708 9290
      3682 9292 3680 9278 3650 9278 3650 9360
TIME...MOT...LOC 0510Z 295DEG 33KT 3685 9252 3667 9275
          3668 9301 3667 9326 3644 9327 3635 9352

$$

MOC043-209-213-140515-
/O.CON.KSGF.SV.W.0151.000000T0000Z-090514T0515Z/
STONE MO-CHRISTIAN MO-TANEY MO-
1209 AM CDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN CHRISTIAN...SOUTHEASTERN STONE AND TANEY COUNTIES...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF
BROWNBRANCH TO 8 MILES NORTHEAST OF RUETER TO KISSEE MILLS TO BRANSON
TO RIDGEDALE TO 16 MILES SOUTH OF LAMPE...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLISTER AND BRANSON BY 1215 AM CDT.

THE TOWNS OF OZARK BEACH...POWERSITE...RIDGEDALE...EDGEWATER BEACH...
KIRBYVILLE AND RUETER ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60 
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3659 9359 3679 9343 3698 9335 3708 9290
      3682 9292 3680 9278 3650 9278 3650 9360
TIME...MOT...LOC 0510Z 295DEG 33KT 3685 9252 3667 9275
          3668 9301 3667 9326 3644 9327 3635 9352

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:26 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 13, 8:26 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT WED MAY 13 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

POTENTIALLY TORNADIC STORM WAS TRACKING EAST SOUTHEAST INTO
SOUTHERN VERNON COUNTY TOWARD NORTHERN BARTON COUNTY AT 0120Z. THIS
STORM WAS PART OF AN INTENSE BAND OF STORMS SPREADING SOUTHEAST
FROM EXTREME SOUTHEAST KANSAS. OTHER STRONG TO SEVERE STORMS
EXTENDED ALONG A COLD FRONT FROM NORTH CENTRAL OKLAHOMA TO
NORTHEAST MISSOURI. LOWER ATMOSPHERE REMAINS VERY UNSTABLE WITH
MIXED LAYER CAPE NEAR 3000 J/KG. WIND SHEAR PARAMETERS WERE NOT
EXCESSIVE BUT AMPLE FOR TORNADIC DEVELOPMENT WITH 0-1KM AND 0-3KM
HELCITIES NEAR 200 M2/S2. DEEP LAYERED SHEAR WAS ON THE ORDER OF
30 KTS.

ISOLATED TORNADO THREAT WILL CONTINUE THROUGH 04Z GIVEN THE LOW
LEVEL SHEAR. HOWEVER DAMAGING WINDS AND LARGE HAIL WILL REMAIN
THE PRIMARY HAZARD. IN FACT THE RISK OF DAMAGING WINDS WILL LIKELY
INCREASE AS THE EVENING PROGRESSES AND STORMS LIKELY FORM INTO A
SQUALL LINE. THESE STORMS WILL IMPACT AREAS FROM SOUTHEAST KANSAS
INTO CENTRAL MISSOURI THROUGH 11 PM. THESE STORMS WILL APPROACH
THE INTERSTATE 44 CORRIDOR BY 11 PM.

THE LINE OF STORMS MAY BECOME MORE WEST TO EAST ORIENTED LATER
TONIGHT WHICH WOULD RESULT IN TRAINING CELLS AND AN ENHANCE FLASH
FLOOD RISK.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS WILL BE WITH SEVERE WEATHER/FLASH FLOODING CHANCES IN
THE FIRST PERIOD.

CURRENTLY...MESOSCALE VORT CONTINUES TO SHIFT NORTHEAST OVER SOUTH
CENTRAL MISSOURI...BUT HEADING INTO A LESS CAPPED REGION OVER
EASTERN MISSOURI/SOUTHERN ILLINOIS. HAD SOME LARGE HAIL WITH THESE
STORMS AND COULD SEE MORE SURFACE BASED STORMS AS IT HEADS OUT OF
THE CWA.

FURTHER WEST...FRONT STILL WELL OUT TO THE WEST PUSHING INTO
NORTHWEST MISSOURI INTO SOUTH CENTRAL KANSAS. TEMPERATURES HAVE
RISEN INTO THE MID 80S WITH DEWPOINTS IN THE MID 60S OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI AHEAD OF THE FRONT LEADING
TO CAPES OF 2500 TO 3000 J/KG SO FAR THIS AFTERNOON. 18Z SOUNDING
AT SGF STILL SHOWS A DECENT THERMAL CAP BETWEEN 875 AND 780 MB.
WILL LIKELY SEE DEVELOPMENT ALONG THE FRONT WITHIN THE NEXT COUPLE
OF HOURS BUT WILL STILL BE SEVERAL HOURS AWAY FROM REACHING THE
NORTHWESTERN PART OF THE CWA.

ALL MODES OF SEVERE WEATHER WILL STILL BE POSSIBLE WITH THE STORMS
THAT OCCUR TONIGHT...MOST LIKELY BEGINNING AS SUPERCELLS AND
GRADUALLY FORMING INTO A SQUALL LINE AS IT PUSHES SOUTHEAST INTO
THE CWA. HIGH INSTABILITY WITH DECENT SHEAR WILL LIKELY LEAD TO
VERY LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH. ISOLATED TORNADOES CANT BE RULED
OUT...ESPECIALLY EARLY ON BUT ALSO WITHIN THE SQUALL LINE.

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH THIS AREA OF STORMS
TONIGHT AND COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY OVER
THE SOUTHWESTERN 2/3 OF THE CWA WHERE THE FRONT WILL BE SLOWER TO
MOVE SOUTHEAST AND WHERE THE GROUND HAS BEEN MOST SATURATED FROM
PREVIOUS HEAVY RAINS. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT.

GUSTY SURFACE WINDS IN ADVANCE OF THE FRONT DEVELOPED EARLIER THIS
MORNING AND WILL CONTINUE THROUGH THE AFTERNOON SO WILL KEEP WIND
ADVISORY GOING THROUGH 7 PM.

THE SURFACE FRONT WILL LIKELY STALL OUT OVER ARKANSAS AS THE FRONT
BECOMES MORE PARALLEL WITH THE UPPER LEVEL FLOW ON THURSDAY. FRONT
WILL THEN BEGIN TO LIFT BACK NORTH AS A WARM FRONT AND WITH LOW
LEVEL JET RE-ESTABLISHING OVER OKLAHOMA/WESTERN MO/EASTERN
KS...WILL LIKELY SEE REDEVELOPING STORMS ALONG AND NORTH OF THE
ADVANCING FRONT THURSDAY NIGHT INTO FRIDAY.

ANOTHER COLD FRONT WILL BEGIN TO MOVE BACK THROUGH THE AREA FRIDAY
NIGHT INTO SATURDAY BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS
AND HEAVY RAIN TO THE AREA.

LINDENBERG

FOR THE EXTENDED PERIOD (SAT THROUGH WED)...

AT THE ONSET OF THE EXTENDED PERIOD...UPPER LEVEL WAVE WILL BE
PUSHING EAST ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT
LAKES REGION.  THIS WILL HELP DRIVE A COLD FRONT THROUGH THE
MISSOURI OZARKS AND SOUTHEAST KANSAS DURING THE DAY SATURDAY.  LOOKS
LIKE A GOOD CHANCE OF THUNDERSTORMS WITH THE FRONTAL PASSAGE.  BOTH
GFS/ECMWF TAKE THE FRONT WELL SOUTH OF THE AREA AND INTO THE GULF BY
12Z SUN TAKING THE PRECIPITATION CHANCES WITH IT.

MODELS ARE IN AGREEMENT ON BUILDING UPPER RIDGE INTO THE AREA BY THE
MIDDLE OF NEXT WEEK...KEEPING MAIN STORM TRACK WELL TO THE NORTH OF
THE FORECAST AREA.  DRY CONDITIONS ARE EXPECTED THROUGH THE AREA
FROM SUNDAY THROUGH WEDNESDAY WITH TEMPERATURES WARMING BACK INTO
THE UPPER 70S TO LOW 80S BY LATE IN THE PERIOD.

BY WEDNESDAY...SOME MODEL DIFFERENCES START TO APPEAR AS GFS WANTS
TO SHIFT THE UPPER RIDGE TO THE EAST OF THE AREA QUICKER THAN THE
ECMWF.  WILL GO WITH THE SLOWER ECMWF FOR NOW AND KEEP THINGS DRY
FOR NEW DAY 7.

LINDENBERG

&&

.AVIATION...

FOR THE 0000Z KSGF/KJLN TAFS...GUSTY SOUTH WINDS WILL OCCUR AHEAD OF
A COLD FRONT OVER THE CENTRAL PLAINS. STORMS ARE ORGANIZING ALONG
THE FRONT AND IT WILL PUSH THROUGH THE TAF SITES THIS EVENING.
SEVERE STORMS ARE EXPECTED IN THE REGION. COULD SEE IFR VISIBILITY
AND/OR CEILINGS AT TIMES WITH HEAVY RAINFALL ALONG WITH AREAS OF
VERY STRONG THUNDERSTORM WINDS. BEHIND THE FRONT THERE MAU BE A
PERIOD OF LOWER CEILINGS WITH SHOWERS WITH GRADUAL IMPROVEMENT
EXPECTED LATE TONIGHT AND THU MORNING. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 13, 9:01 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT WED MAY 13 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
901 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS OF OVER 70
  MPH...ISOLATED TORNADOES...AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  STORMS WILL AFFECT AREAS ALONG AND NORTHWEST OF A LINE FROM
  NEOSHO TO ELDON THROUGH 11 PM. THE STORMS WILL REACH THE
  INTERSTATE 44 CORRIDOR BY 11 PM...AND SPREAD EAST ACROSS THE
  REMAINDER OF THE OZARKS OVERNIGHT.

  DISCUSSION:

  STORMS WILL CONTINUE TO DEVELOP AND INTENSIFY ALONG A COLD FRONT
  THAT WILL ADVANCE INTO THE MISSOURI OZARKS. THE STORMS WILL
  ORGANIZE INTO A SQUALL LINE AND SPREAD ACROSS THE OUTLOOK AREA
  OVERNIGHT. WIND SHEAR PARAMETERS WILL SUPPORT THE POTENTIAL OF
  ISOLATED TORNADOES THROUGH LATE EVENING. HOWEVER DAMAGING WINDS
  ARE EXPECTED TO BECOME THE PRIMARY THREAT WITH THESE STORMS.

  IN ADDITION...TORRENTIAL RAINFALL WILL LIKELY OCCUR WITH THESE
  STORMS WITH RAINFALL RATES NEAR TWO INCHES PER HOUR POSSIBLE.
  THIS COULD LEAD TO FLASH FLOODING GIVEN THE NEAR SATURATED
  GROUND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THURSDAY NIGHT INTO
 EARLY FRIDAY.

 ANOTHER COLD FRONT WILL BRING ANOTHER CHANCE OF STRONG TO SEVERE
 STORMS LATE FRIDAY NIGHT AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MISSOURI
 OZARKS FROM LATE EVENING INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 13, 10:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HEAVY RAIN       LAMAR                   37.49N  94.28W
05/13/2009  M1.40 INCH       BARTON             MO   CO-OP OBSERVER

            RAIN FELL IN 1 HOUR.

&&

HATCH
Local storm report, May 13, 10:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND GST     GREENFIELD              37.42N  93.84W
05/13/2009  E60 MPH          DADE               MO   CO-OP OBSERVER

&&

HATCH
Local storm report, May 13, 10:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HAIL             APPLETON CITY           38.19N  94.03W
05/13/2009  E0.70 INCH       ST. CLAIR          MO   EMERGENCY MNGR

&&

HATCH
Local storm report, May 13, 10:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND GST     MOUNT VERNON            37.10N  93.82W
05/13/2009  E55 MPH          LAWRENCE           MO   FIRE DEPT/RESCUE

&&

HATCH
Local storm report, May 13, 10:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             PLEASANT HOPE           37.46N  93.27W
05/13/2009  E0.88 INCH       POLK               MO   AMATEUR RADIO

            40 MPH WIND GUST

&&

KARDELL
Local storm report, May 13, 10:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             5 WSW REDINGS MILL      36.99N  94.60W
05/13/2009  E0.88 INCH       NEWTON             MO   LAW ENFORCEMENT

            HEAVY RAINFALL WITH ZERO VISIBILITY

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:58 PM CDTTornado WarningSGFBarton, Vernon62 min
May 13, 8:33 PM CDTTornado WarningSGFCedar, Dade57 min
May 13, 8:37 PM CDTFlash Flood WarningSGFBarton, Vernon5 hr
May 13, 8:45 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan90 min
May 13, 9:37 PM CDTSevere Thunderstorm WarningSGFJasper64 min
May 13, 9:42 PM CDTSevere Thunderstorm WarningSGFDade, Polk49 min
May 13, 9:46 PM CDTFlash Flood WarningSGFCedar, Dade, Jasper, Polk, St. Clair4 hr
May 13, 10:07 PM CDTSevere Thunderstorm WarningSGFNewton73 min
May 13, 10:28 PM CDTSevere Thunderstorm WarningSGFMcDonald77 min
May 13, 10:31 PM CDTFlash Flood WarningSGFGreene, Lawrence, Newton4 hr
May 13, 10:33 PM CDTSevere Thunderstorm WarningSGFGreene72 min
May 13, 10:35 PM CDTSevere Thunderstorm WarningSGFLawrence55 min
May 13, 10:51 PM CDTTornado WarningSGFGreene39 min
May 13, 10:58 PM CDTSevere Thunderstorm WarningSGFWebster77 min
May 13, 11:04 PM CDTTornado WarningSGFChristian, Greene, Webster38 min
May 13, 11:16 PM CDTSevere Thunderstorm WarningSGFMcDonald47 min
May 13, 11:21 PM CDTFlash Flood WarningSGFMcDonald4 hr
May 13, 11:22 PM CDTTornado WarningSGFDouglas68 min
May 13, 11:31 PM CDTTornado WarningSGFChristian, Douglas, Taney59 min
May 13, 11:37 PM CDTTornado WarningSGFWright26 min
May 13, 11:48 PM CDTTornado WarningSGFOzark72 min
May 13, 11:56 PM CDTTornado WarningSGFStone, Taney34 min
May 14, 12:05 AM CDTFlash Flood WarningSGFBarry, Christian, Douglas, Ozark, Stone, Taney and 3 more6 hr
May 14, 12:06 AM CDTTornado WarningSGFTaney41 min
May 14, 12:10 AM CDTTornado WarningSGFHowell65 min
May 14, 12:20 AM CDTTornado WarningSGFOregon, Shannon70 min
May 14, 12:34 AM CDTFlash Flood WarningSGFDent, Howell, Oregon, Shannon5 hr
May 14, 1:11 AM CDTTornado WarningSGFHowell32 min
May 14, 1:50 AM CDTAreal Flood WarningSGFBarton, Cedar, Dade, Greene, Jasper, Lawrence and 5 more12 hr
May 14, 4:50 AM CDTRiver Flood WarningSGFPulaski50 hr
May 14, 4:50 AM CDTRiver Flood WarningSGFVernon4 days
May 14, 6:31 AM CDTRiver Flood WarningSGFVernon5 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.